MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-404
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a venaseal procedure was performed for venous insufficiency involving the bilateral great saphenous veins and b ilateral small saphenous veins.Two venaseal kits were used during the procedure.There were no challenges or deviations related to location of catheter tip prior to initial delivery of adhesive.The catheter tip was 5cm caudal to spj.Compression of ssv was utilized.At an approximately 72-hour ultrasound follow-up, a non-occlusive thrombus extension from the right small saphenous vein into the popliteal vein was identified and was reported as egit 3 with an extension of approximately 4.78 cm, and there was uncertainty whether the finding represented glue extension or thrombus.The ultrasound technologist stated they did not think the finding was glue extension.The physician reported a concern that something was wrong with the delivery gun and that it delivered more glue than intended.Anticoagulation therapy was initiated and the patient was prescribed eliquis.At a subsequent ultrasound and physician visit approximately one week later, the thrombus extension into the popliteal vein was reported to have regressed to approximately 4.41 cm and remained egit 3, and anticoagulation therapy was continued.At another ultrasound and physician visit approximately one week later, the thrombus extension into the popliteal vein was reported to have regressed to approximately 1.1 cm and was reported as egit 2.Anticoagulation therapy was continued with an additional follow-up planned.During a follow up ultrasound on (b)(6) 2026, the ssv was closed prox to mid calf with thrombus 2.6 mm from the junction.There was a thin rim of chronic thrombus along the anterior wall of the 8.7 mm into the popliteal vein.After discussion with ultrasound techs and physician, this was not a glue extension as previously reported, but a classic thrombus extension.Patient discontinued elliquis, was asymptomatic and no follow up needed.The issue was resolved on (b)(6) 2026.
 
Additional Manufacturer Narrative
D6a: date is approximate.Month and year are confirmed valid.Continuation of d10: implant date (b)(6) 2026; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25732525
Report Number9612164-2026-03460
Device Sequence Number13400427
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)271031(10)84385
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVS-404
Device Lot Number84385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date07/07/2026
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRODUCT ID VS-404 (84418), PRODUCT TYPE: ,
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown
Patient Weight108 KG